Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 18, 2015, 3:33 PM EDT for Dutchess County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 18, 2015, 3:57 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dutchess County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WUUS51 KALY 181933 SVRALY NYC027-182030- /O.NEW.KALY.SV.W.0076.150818T1933Z-150818T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 333 PM EDT TUE AUG 18 2015 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 430 PM EDT * AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT VALLEY...OR 8 MILES NORTHEAST OF POUGHKEEPSIE...MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... MILLBROOK AROUND 345 PM EDT. STANFORDVILLE AROUND 350 PM EDT. AMENIA AROUND 405 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT PLAINS...ARTHURSBURG...COLONIAL HEIGHTS...MOORES MILL...HAVILAND... MABBETTSVILLE...CLOVE...MACDONNELL HEIGHTS...NETHERWOOD AND TIMOTHY HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY. && LAT...LON 4158 7372 4177 7394 4201 7382 4184 7356 TIME...MOT...LOC 1932Z 224DEG 21KT 4180 7382 HAIL...0.75IN WIND...60MPH $$ NAS
2 follow-up statements
014 WWUS51 KALY 181947 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT TUE AUG 18 2015 NYC027-182030- /O.CON.KALY.SV.W.0076.000000T0000Z-150818T2030Z/ DUTCHESS NY- 347 PM EDT TUE AUG 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CENTRAL DUTCHESS COUNTY... AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STANFORDVILLE...OR 10 MILES SOUTHEAST OF RHINEBECK...MOVING NORTHEAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... MILLBROOK AROUND 405 PM EDT. STANFORDVILLE AROUND 425 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT PLAINS...MOORES MILL...MABBETTSVILLE...NETHERWOOD...CAMBY... VERBANK...SHUNPIKE...LITTLEREST...MILLBROOK HEIGHTS AND SALT POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4165 7369 4180 7390 4201 7382 4184 7356 TIME...MOT...LOC 1947Z 221DEG 7KT 4182 7378 HAIL...<.75IN WIND...60MPH $$ NAS
399
WWUS51 KALY 181957
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT TUE AUG 18 2015
NYC027-182007-
/O.CAN.KALY.SV.W.0076.000000T0000Z-150818T2030Z/
DUTCHESS NY-
357 PM EDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUTCHESS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4165 7369 4180 7390 4201 7382 4184 7356
TIME...MOT...LOC 1956Z 224DEG 21KT 4186 7372
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:33 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 18, 1:33 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 133 PM EDT TUE AUG 18 2015 .SYNOPSIS... HIGH PRESSURE OVERHEAD WILL BRING VERY WARM TEMPERATURES AND HUMID WEATHER THROUGH THURSDAY. A WEAKENING COLD FRONT WILL TRIGGER A FEW SHOWERS OR THUNDERSTORMS LATER TODAY. A STRONG COLD FRONT WILL LIKELY PRODUCE SHOWERS AND THUNDERSTORMS BY THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 115 PM...PARTLY SUNNY OVER THE HIGHER TERRAIN WITH ISOLATED SHOWERS/TSTMS...AND MOSTLY SUNNY WITH NO SHOWERS YET OVER THE HUDSON VALLEY. HAVE FORECAST CONVECTIVE CLOUDS TO INCREASE TO PARTLY SUNNY IN ALL AREAS WITH ISOLATED TO SCATTERED SHOWERS. TEMP FORECASTSREMAIN THE SAME. PREVIOUS DISCUSSION... 12Z SOUNDINGS SHOW SIMILAR INSTABILITY TO YESTERDAY...MAYBE JUST A LITTLE MORE...BUT STILL QUITE DRY THROUGH A DEEP LAYER. BUT...JUST A LITTLE MORE MOISTURE AND ISTABILITY THAN YESTERDAY...SO SOME CONVECTIVE CLOUDS SHOULD FORM IN AREAS OF THE EASTERN CATSKILLS AND SOUTHERN ADIRONDACKS ONCE CONVECTIVE TEMPERATURES IN THE MID TO UPPER 80S ARE REACHED. SOME ISOLATED SHOWERS AND THUNDERSTORMS SHOULD FORM THIS AFTERNOON BUT QUITE WARM ALOFT...WHICH SHOULD LIMIT COVERAGE AND LIMIT THE DEPTH OF UPDRAFTS. NO SEVERE WEATHER IS EXPECTED...BUT AS MOISTURE AND INSTABILITY INCREASES MORE IN WESTERN AREAS...WILL HAVE TO WATCH FOR A STRONG STORM OR TWO IN WESTERN AREAS LATER THIS AFTERNOON AND EVENING. JUST SOME MINOR ADJUSTMENTS TO THE FORECAST THROUGH THIS AFTERNOON FOR TIMING OF CONVECTION...CLOUD COVER AND FOR TEMPERATURE TRENDS. TEMPERATURES AROUND 90 TO MID 90S...80S IN HIGHER TERRAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TONIGHT...WITH THIS BOUNDARY STILL LIMPING INTO OUR REGION WE KEPT LOW CHANCES FOR SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS...DISSIPATING OVERNIGHT. IT WILL BE YET ANOTHER MUGGY WITH LOWS IN THE 60S...UPPER 60S LOCALLY IN AND AROUND THE CAPITAL REGION. WEDNESDAY...AS THIS COLD FRONT "WASHES" OUT...MID LEVEL HEIGHTS WILL RISE ONCE MORE...AS THE MID LEVEL CAP IS RE-ESTABLISHED. THIS SHOULD PUT MORE OF THE BRAKES ON CONVECTION. STILL...THERE COULD BE A LINGERING BOUNDARY (THE OLD COLD FRONT) WHICH COULD BE JUST ENOUGH OF A FOCUS FOR WIDELY SCATTERED SHOWERS OR A STRAY THUNDERSTORMS. FOR NOW...JUST INCLUDED SLIGHT CHANCE POPS (20) FOR WEDNESDAY. IT WILL BE STILL BE HOT AND RATHER HUMID WITH HIGHS 85 TO 90 IN THE VALLEYS...80 TO 85 HIGHER TERRAIN. DEWPOINTS WILL REMAIN ELEVATED IN THE 65-70 RANGE. WEDNESDAY NIGHT WE KEPT SLIGHT CHANCES FOR EVENING THUNDERSTORMS AND OVERNIGHT SHOWERS GOING. LOWS 65 TO 70. BY THURSDAY...A STRONGER COLD FRONT WILL BEGIN TO ADVANCE TO OUR AREA FROM THE WEST. GUIDANCE HAS BEEN SLOWING THIS FRONT DOWN FOR A COUPLE OF RUNS... SO ITS CONCEIVABLE MUCH OF THE DAY WILL ACTUALLY BE RAINFREE. A STRONGER SOUTH TO SOUTHEAST BREEZE WILL NEVERTHELESS PRODUCE MORE LOW AND MID LEVEL CLOUDINESS HOLDING TEMPERATURES DOWN A LITTLE. IT WILL BE HUMID WITH HIGHS LOWER TO MID 80S IN THE VALLEYS...CLOSER TO 80 HIGHER TERRAIN. WE START OUT WITH SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN THE MORNING...INCREASING POPS TO 40 PERCENT. BY THURSDAY NIGHT THE FRONT LOOKS CLOSE ENOUGH PRODUCE MORE NUMEROUS SHOWERS AND THUNDERSTORMS. PWATS LOOK TO SURGE TO AROUND TWO INCHES BY THEN. THIS COULD MEAN SLOW MOVING THUNDERSTORMS CONTAINING HEAVY DOWNPOURS. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE LONG TERM FORECAST PERIOD FROM FRIDAY THROUGH MONDAY LOOKS TO BE MAINLY UNSETTLED WITH TEMPERATURES NEAR NORMAL. ON FRIDAY EXPECT SHOWERS AND THUNDERSTORMS TO BE FAIRLY WIDESPREAD WITH THE HIGHEST POPS SOUTHEAST AND THE LOWEST POPS NORTHWEST. A SLOW MOVING FRONTAL BOUNDARY WILL BE WORKING ITS WAY SLOWLY FROM WEST TO EAST ACROSS THE FA ON FRIDAY. ML MUCAPES OF 500-1200 J/KG WILL BE IN PLACE ON FRIDAY AFTERNOON WHICH GIVEN THE LIFTING FROM THE FRONTAL BOUNDARY SHOULD BE ENOUGH TO GENERATE AT LEAST SCATTERED CONVECTION. HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE MID 70S TO LOWER 80S. FOR SATURDAY AND SUNDAY EXPECT VARIABLE CLOUDS ALONG WITH A SLIGHT CHANCE TO CHANCE OF SHOWERS WITH THE HIGHEST POPS ACROSS THE SOUTHEAST ZONES. THE FRONTAL BOUNDARY WILL BE STALLED JUST TO OUR SOUTHEAST ON SATURDAY AND SLIDE OFFSHORE ON SUNDAY. LOWS FRIDAY NIGHT WILL BE IN THE MID 50S TO MID 60S WITH HIGHS ON SATURDAY IN THE MID 70S TO LOWER 80S. LOWS SATURDAY NIGHT ARE EXPECTED TO BE IN THE MID 50S TO MID 60S WITH HIGHS ON SUNDAY IN THE UPPER 70S TO MID 80S. MONDAY ALSO LOOKS UNSETTLED AS A COLD FRONT MOVES EAST FROM WESTERN NEW YORK MONDAY MORNING. ML MUCAPES RISE TO 500-1500 J/KG MONDAY AFTERNOON. SO HAVE THUNDER MENTIONED IN THE GRIDS. EXPECT LOWS SUNDAY NIGHT TO BE IN THE UPPER 50S TO MID 60S WITH HIGHS ON MONDAY IN THE UPPER 70S TO MID 80S. OVERALL FOR THE LONG TERM PERIOD FROM FRIDAY THROUGH MONDAY EXPECT TEMPERATURES TO BE NEAR NORMAL WITH PRECIPITATION ABOVE NORMAL. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE REGION. ONE THUNDERSTORM NEAR THE HELDERBERGS IS DISSIPATING AND WILL CARRY VCSH THIS AFTERNOON AT KALB. BASED ON RADAR AND SATELLITE TRENDS...NEW SHOWERS COULD DEVELOP OFF THE HELDERBERGS. THERE ARE ALSO SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN THE BERKSHIRES AND OFF THE SOUTHERN ADIRONDACKS THAT COULD APPROACH KPSF AND KGFL THIS AFTERNOON...SO CARRYING VCSH THERE AND WILL AMEND TO VCTS IF THUNDERSTORMS APPROACH. SOME ISOLATED SHOWERS ALSO NEAR THE EASTERN CATSKILLS AND TACONICS...SO VCSH AT KPOU AND CAN AMEND IF THUNDERSTORMS TRACK TOWARD THE AIRPORT. DUE TO DRY AIR ALOFT...THE UPDRAFTS ARE NOT AS TALL AS THEY COULD BE...AND NOT ALL THE CONVECTION IS PRODUCING LIGHTNING...SO AGAIN...WILL KEEP AN EYE ON RADAR AND AMEND FOR VCTS OR FOR -TSRA IF LIGHTNING DETECTION SHOWS LIGHTNING APPROACHING THE AIRPORTS. SHOWERS AND THUNDERSTORMS SHOULD END THIS EVENING...AND LINGERING LOW LEVEL MOISTURE SHOULD SUPPORT SOME FOG AND LOW CLOUD DEVELOPMENT AFTER MIDNIGHT. LOWERING VISIBLITIES TO MVFR/IFR AND INDICATING SOME LOW CEILINGS AT KPSF AND KGFL. BY 13Z-14Z...ALL TAF SITES SHOULD RETURN TO VFR. LIGHT SOUTH WINDS AT LESS THAN 10 KT THROUGH THIS EVENING...THEN NEARLY CALM TONIGHT. SOUTH AGAIN AT LESS THAN 1O KT TOMORROW. LIGHT AND VARIABLE WINDS WILL THEN INCREASE TO SOUTHERLY AFTER THIS MORNING BETWEEN 5 TO 10 KNOTS. WINDS WILL THEN BECOME LIGHT AND VARIABLE AGAIN THIS EVENING. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. FRIDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. && .FIRE WEATHER... IT WILL ANOTHER HOT AND HUMID ONE TODAY. TODAY THERE WILL BE WEAKENING COLD FRONT APPROACHING OUR REGION WHICH SHOULD TRIGGER A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. RELATIVE HUMIDITY VALUES WILL REMAIN RATHER ELEVATED GENERALLY AVERAGING AROUND 50 PERCENT THIS AFTERNOON. EXPECT A FULLY RECOVERY TONIGHT WITH ANY LINGERING SHOWERS AND THUNDERSTORMS ENDING. WEDNESDAY WILL BE A REPEAT OF TUESDAY EXCEPT THUNDERSTORM COVERAGE SHOULD EVEN MORE ISOLATED. A STRONGER COLD FRONT SHOULD PRODUCE MORE NUMEROUS SHOWERS AND THUNDERSTORMS BY LATE THURSDAY OR THURSDAY NIGHT...LINGERING INTO FRIDAY. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT SEVERAL DAYS IN THE ALY HYDRO SERVICE AREA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. NO ORGANIZED CONVECTION IS EXPECTED BUT SINCE STORMS WILL BE SLOW MOVING AND PWATS ARE FAIRLY HIGH AROUND 1.5 INCHES...ANY STORM WILL BE CAPABLE OF PUTTING DOWN AN INCH OR TWO OF RAIN IN A FEW SPOTS. HOWEVER... AVERAGE BASIN RAINFALL WILL BE UNDER A QUARTER OF AN INCH...AND NO RESPONSES ARE EXPECTED ON RIVERS AND STREAMS. WEDNESDAY LOOKS A LITTLE UNSETTLED WITH ONLY ISOLATED COVERAGE OF SHOWERS AND THUNDERSTORMS EXPECTED. A STRONGER COLD FRONT AND BETTER DYNAMICS ALOFT WILL PRODUCE MORE NUMEROUS SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO EARLY FRIDAY. THERE IS POTENTIAL FOR THESE SHOWERS AND THUNDERSTORMS TO CONTAIN HEAVY RAINFALL...ENOUGH TO AT LEAST PRODUCE SOME SIGNIFICANT PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV/GJM/NAS SHORT TERM...HWJIV LONG TERM...11 AVIATION...NAS FIRE WEATHER...HWJIV/NAS HYDROLOGY...HWJIV/NAS
Hazardous weather outlook, Aug 18, 5:14 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 514 AM EDT TUE AUG 18 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 514 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE SLOWLY FROM WEST TO EAST AT ONLY AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO FRIDAY. SOME OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL WHICH COULD RESULT IN PONDING OF WATER IN AREAS OF POOR DRAINAGE. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 1:47 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT TUE AUG 18 2015
VTZ014-015-181845-
EASTERN WINDHAM-WESTERN WINDHAM-
147 PM EDT TUE AUG 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WINDHAM COUNTY...
AT 146 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEWFANE...OR
7 MILES SOUTHWEST OF TOWNSHEND. THE STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRATTLEBORO...TOWNSHEND...HINSDALE...CHESTERFIELD...WILMINGTON...
NEWFANE...GUILFORD CENTER...WEST WARDSBORO...WINDHAM...GUILFORD...
DOVER...MARLBORO...JAMAICA...WARDSBORO...HALIFAX...GRAFTON...
BROOKLINE...JACKSONVILLE...DUMMERSTON CENTER AND RAWSONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4274 7288 4319 7285 4319 7258 4288 7255
4285 7256 4284 7255 4273 7253
TIME...MOT...LOC 1746Z 258DEG 4KT 4295 7272
NASSpecial weather statement, Aug 18, 2:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
222 PM EDT TUE AUG 18 2015
NYZ058-059-181915-
WESTERN GREENE-EASTERN GREENE-
222 PM EDT TUE AUG 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENE
COUNTY...
AT 221 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NORTH-SOUTH
LAKE CAMPGROUND...OR 9 MILES NORTHEAST OF HUNTER...MOVING EAST AT 10
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTER...NORTH-SOUTH LAKE CAMPGROUND...CAIRO...TANNERSVILLE...
MAPLECREST...HERVEY STREET...FREEHOLD...LAKES MILLS BRIDGE...BEECHER
CORNERS...KISKATOM...HENSONVILLE...DURSO CORNER...BROOKSBURG...ELKA
PARK...ROUND TOP...SURPRISE...ACRA...SOUTH CAIRO...LAWRENCEVILLE AND
GAYHEAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4216 7434 4234 7421 4241 7389 4221 7390
4214 7415
TIME...MOT...LOC 1821Z 258DEG 8KT 4227 7404
NASSpecial weather statement, Aug 18, 2:40 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT TUE AUG 18 2015
NYZ064>066-181945-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
240 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUTCHESS COUNTY...
AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWBURGH...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...BEACON...WAPPINGERS FALLS...FISHKILL...MILLBROOK...RED
OAKS MILL...MARLBORO...HOPEWELL JUNCTION...MYERS CORNER...EAST
FISHKILL...BEEKMAN...WICCOPEE...ARTHURSBURG...HILLSIDE LAKE...NEW
HAMBURG...RUDCO...FREEDOM PLAINS...FISHKILL PLAINS...DUTCHESS
JUNCTION AND STONECO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4145 7400 4152 7400 4157 7396 4159 7395
4158 7405 4160 7406 4179 7369 4152 7366
4149 7393 4144 7398
TIME...MOT...LOC 1839Z 235DEG 14KT 4153 7401
NASSpecial weather statement, Aug 18, 2:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT TUE AUG 18 2015
NYZ032-033-038-182000-
NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
255 PM EDT TUE AUG 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES...
AT 254 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER TRENTON
FALLS...OR 12 MILES NORTH OF UTICA...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OHIO...NEWPORT...POLAND...COLD BROOK...NORTHWOOD...RUSSIA...NORWAY...
WINDFALL...MARTIN CORNERS...BULL HILL...MOUNTAIN HOME...BLACK CREEK
RESERVOIR...GRANT...WILMURT CORNERS...IRISH SETTLEMENT...ATWELL...
HERKIMER LANDING...BAKER CORNERS...HURRICANE AND PARDEEVILLE CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4330 7512 4333 7508 4347 7509
4367 7471 4342 7452 4309 7517 4310 7518
TIME...MOT...LOC 1854Z 232DEG 16KT 4328 7516
NASSpecial weather statement, Aug 18, 3:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT TUE AUG 18 2015
NYZ039-040-082-182015-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-
314 PM EDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY AND
WESTERN FULTON COUNTIES...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. JOHNSVILLE...OR 9
MILES EAST OF LITTLE FALLS...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DOLGEVILLE...ST. JOHNSVILLE...STRATFORD...CAROGA LAKE...CAROGA LAKE
PUBLIC CAMPGROUND...OPPENHEIM...BOWLERS CORNERS...BLEECKER CENTER...
FICAL CORNERS...INGHAM MILLS...EMMONSBURG...SAINT JOHNSVILLE...
DEMPSTER CORNERS...PHIPPS CORNERS...LINDSLEY CORNERS...STEWART
LANDING...BRADTVILLE...CANADA LAKE...MIDDLE SPRITE AND WHEELERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4311 7477 4313 7473 4314 7474 4315 7471
4316 7472 4325 7460 4323 7454 4323 7445
4315 7433 4295 7465 4302 7475 4303 7474
4304 7476 4307 7477
TIME...MOT...LOC 1913Z 225DEG 8KT 4307 7467
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:22 PM EDT | Special Weather Statement | ALY | Greene | 53 min |
| Aug 18, 2:40 PM EDT | Special Weather Statement | ALY | Dutchess | 65 min |
| Aug 18, 2:55 PM EDT | Special Weather Statement | ALY | Herkimer | 65 min |
| Aug 18, 3:14 PM EDT | Special Weather Statement | ALY | Fulton | 61 min |
| Aug 18, 3:28 PM EDT | Areal Flood Advisory | ALY | Greene | 3 hr |
| Aug 18, 4:00 PM EDT | Special Weather Statement | ALY | Dutchess | 60 min |
| Aug 18, 5:07 PM EDT | Special Weather Statement | ALY | Schoharie | 38 min |
| Aug 18, 5:53 PM EDT | Special Weather Statement | ALY | Montgomery | 52 min |
| Aug 18, 6:33 PM EDT | Areal Flood Advisory | ALY | Fulton | 3 hr |
| Aug 18, 6:52 PM EDT | Special Weather Statement | ALY | Herkimer | 38 min |
| Aug 18, 7:33 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.